Alert archive / Minnesota / Flash Flood Warnings in 1997
Flash Flood Warning 2, NWS Duluth, MN
NWS Duluth, MN issued this flash flood warning at Apr 6, 1997, 6:50 PM CDT for Pine County, Minnesota. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 6, 1997, 6:50 PM CDT (23:50 UTC)
- Expired
- Apr 7, 1997, 11:00 AM CDT
- In force
- 16 hr
- Issued by
- NWS Duluth, MN
- Area
- Whole counties
County Pine County, MN
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 11.8 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 522 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDLH 062351 FFWDLH MNC115-111600- BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE DULUTH MN 650 PM CDT SUN APR 6 1997 THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A FLOOD WARNING EFFECTIVE UNTIL FRIDAY APRIL 11TH FOR PEOPLE IN THE FOLLOWING LOCATION... IN EAST CENTRAL MINNESOTA ...SOUTHERN PINE COUNTY ...SNAKE RIVER LEVELS IN PINE CITY EXPECTED TO CONTINUE RISING... THE SNAKE RIVER AT PINE CITY IN EAST CENTRAL MINNESOTA HAD CONTINUED TO RISE THROUGH THE AFTERNOON AND WATER WAS STARTING TO FLOOD A PARK IN THE CITY. THE 6 PM CDT RIVER STAGE AT PINE CITY WAS 8.1 FEET WHICH IS A RISE OF 0.3 FEET SINCE 6 AM THIS MORNING. THE ESTIMATED FLOOD STAGE IS 8 FEET AND THE RIVER IS FORECAST TO RISE AND CREST BETWEEN 9.0 AND 9.5 FEET LATE THURSDAY APRIL 10TH OR EARLY ON FRIDAY APRIL 11TH. ADDITIONAL FLOODING IS POSSIBLE IN AND AROUND THE SNAKE RIVER FROM PINE CITY TO THE JUNCTION WITH THE ST CROIX RIVER. THE GRINDSTONE AND KETTLE RIVERS IN PINE COUNTY WERE ALSO REPORTED TO BE RUNNING AT OR JUST ABOVE BANKFULL. SOME FLOODING OF LYONS PARK ALONG THE GRINDSTONE RIVER IN HINCKLEY WAS REPORTED WITH A RV PARK UNDER A FOOT OF WATER. THE RISE IN THE RIVER LEVELS IS A RESULT OF THE SNOWMELT COMBINED WITH HEAVY RAINS ACROSS THE AREA LAST NIGHT. PERSONS LIVING ALONG AND NEAR RIVERS ACROSS PINE COUNTY SHOULD MONITOR THEIR RIVER LEVELS CLOSELY THE NEXT FEW DAYS. IF SERIOUS FLOODING DOES DEVELOP BE PREPARED TO ACT QUICKLY TO PROTECT LIVES AND PROPERTY. SES BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. MOVE UP TO ESCAPE FLOOD WATERS. DO. NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this flash flood warning went out at Apr 6, 2:47 PM CDT, 4 hours 3 minutes earlier.
Area forecast discussion, Apr 6, 2:47 PM CDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 245 PM CDT SUN APR 6 1997 LITTLE TIME FOR DISCUSSION GIVEN FLOODING PROBLEMS AND BACKUP OF GFK. POWERFUL LOW TO CONTINUE TO PULL AWAY. 6+ MB PRES RISES NOTED IN EASTERN NEBRASKA. TOPS WARMING IN EASTERN NORTH DAKOTA AND ETA MODEL SHOWS BEST LIFT MOVING NORTH INTO CANADA. ALSO TIME SECTIONS SHOW DRIER AIR WORKING INTO CWA. HOWEVER...CYCLONIC FLOW WILL CONTINUE TO SPAWN SHSN AND CLOUDS. ALSO VERY COLD H8 TEMPS PROGGED TO MOVE IN. FAN/FWC TEMPS LOOK GOOD...AND LIKE COLDER FWC FOR INL. WITH -20 H8 TEMPS MOVING IN...THE LAKE-H8 TEMP DIFFERENCE IS THERE BUT FLOW FROM SFC TO H7 LOOKS TO BE UNFAVORABLE FOR MUCH. SNOW SHOWERS WILL ALREAFDY BE IN FORECAST SO NO NEED TO HIGHLIGHT. JUST HEARD THAT BACKUP NO LONGER NEEDED. COORD WITH MPX..MKX. MELDE
Nearby
Flash Flood Warnings in Minnesota, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.